Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A noncommutative Szegö theorem for subdiagonal subalgebras of von Neumann algebras


Author: L. E. Labuschagne
Journal: Proc. Amer. Math. Soc. 133 (2005), 3643-3646
MSC (2000): Primary 46L52; Secondary 46E25, 46J15
DOI: https://doi.org/10.1090/S0002-9939-05-08064-0
Published electronically: June 2, 2005
MathSciNet review: 2163602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For almost forty years now the most frustrating open problem regarding the theory of finite maximal subdiagonal algebras has been the question regarding the universal validity of a non-commutative Szegö theorem and Jensen inequality (Arveson, 1967). These two properties are known to be equivalent. Despite extensive efforts by many authors, their validity has to date only been established in some very special cases. In the present note we solve the general problem in the affirmative by proving the universal validity of Szegö's theorem for finite maximal subdiagonal algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L52, 46E25, 46J15

Retrieve articles in all journals with MSC (2000): 46L52, 46E25, 46J15


Additional Information

L. E. Labuschagne
Affiliation: Department of Mathematical Sciences, University of South Africa, Box 392, 0003 Unisa, South Africa
Email: labusle@unisa.ac.za

DOI: https://doi.org/10.1090/S0002-9939-05-08064-0
Keywords: Subdiagonal algebra, non-commutative, Szeg\"{o}'s theorem, Jensen's inequality
Received by editor(s): August 18, 2004
Published electronically: June 2, 2005
Additional Notes: Part of this research was conducted with the support of a grant under the Poland – South Africa cooperation agreement
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.